Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Spotting dark brown after taking Clomid. Have PCOS. Done D and C for endometriosis. What is this discharge?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hi my name is XXXXXX. I have pcos. I have my periods irregular. last time I bleed nearly for 2 months. I have gone for d and c on 25 XXXXXXX and doc removed endometriosis. My periods was stoped . My doc ask me to take clomid after my next periods . On 14 aug I start spoting I thought its my periods but it was not . I start clomid . Iwas spoting for whole month brown and pinkish only when I was wiping. Again on 21 day I had progrestone test but it was negative. I had my periods started on that day .and doc again ask me to take clomid 50 mg.and it is now more than16 days and I am still spoting dark brown discharge. Can u plz tell me what it is.
Posted Fri, 7 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
Having a persistent dark brown discharge is suggestive of a hormonal disturbance. Before starting on clomid, it is necessary to have a normal regular cycle so that ovulation can be induced.
Since you have irregular periods, you need to have oral contraceptives for 2-3 cycles to regularize your periods and then after a complete hormonal assessment should start with clomid.
Serial ultrasound scans are also needed to detect the timing of ovulation so that intercourse timing is appropriate for conception.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Spotting dark brown after taking Clomid. Have PCOS. Done D and C for endometriosis. What is this discharge? 3 hours later
But u have been for 6 month on contraceptive still my periods are not regular
Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for writing again.
If your periods are not regular even after taking oral pills for 6 months then you need a regular progesterone support in second half of cycle with mild estrogen support in the first half to stop the bleeding you are having. You need to consult your gynecologist for proper hormonal thgerapy so that the periods can be regularized.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor